Friday, April 25, 2008

Choices

Turns out the choice wasn't really mine to make. Not really anyway.

Doctor number one conversed with Doctor number two and while reviewing my insurance plan it was discovered that if I don't at least attempt to take this medication (or at least 2 medications within this class) I will not qualify for the next level of treatment. It seems that there are tiers of treatment and you must successfully attempt each tier before the insurance company will refer you to the next level. Sweet.

How do you like that?

So, I started it last week.

Here are just some of the side effects;
Dizziness/Double vision (at least half of the people get this)
Headaches Coordination problems (as if I don't already have this problem!)
Blurred vision
Nausea/Vomiting
Irritated or runny nose
Sore throat
Cough
Abdominal pain
Insomnia
Shakiness/tremors
Weakness
Back pain
Fatigue
Flu-like symptoms
Indigestion or heartburn
Painful menstrual cramps (hooray!)
Bronchitis
Diarrhea
Fever
Dry mouth
Constipation (before or after the diarrhea? just wondering ... and then hemroids?)
Chest pain
Weight loss

also less frequently are; seizures, Depression, anxiety, suicidal thoughts, unusual bruising, bleeding, liver damage, such as yellow eyes or skin (jaundice), severe muscle pain, frequent infections, hives or rash, fever, swollen lymph nodes (swollen "glands"), painful sores in or around the mouth or eyes, swelling of the lips or tongue, and again - Suicidal thinking or behavior -- hmmmm ... I wonder WHY??

I already have a bladder infection, which may or may not be related ... but hey, I am not complaining. To top it off, I had to add an additional medication - or three - to my daily list to counter the side effects of this med. 5 weeks, that's how long I need to try it, for it to be considered a fair trial.

Any wonder I am a raging Biatch? Everyone is trying to be really nice -- in the house, I mean -- but they can only walk on egg shells for so long ... and I can't blame them, it isn't easy to understand - I can't even explain anything - because there are no answers really ... and of course the meds make me so loopy that even if there were answers, I couldn't articulate. And I feel angry and frustrated inside -- part of this is a side effect, this I know -- but the part is the trapped in the system side of me ... so far I have managed not to scream the words that seem to whirl through my head ... I feel a little bit crazy at times - ok most of the time - and while I know it isn't anyone's fault and they can't do anything, I just want them to be quiet. Which of course, they can't do.

Ok, well there you go. I am managing. Trying to get through. One day at a time.

Peace ~
Frannie

“Enjoy the little things, for one day you may look back and realize they were the big things.” Robert Brault

He [Jesus] was delivered over to death for our sins and was raised to life for our justification.
Romans 4:25

1 comment:

T's Pink Gloves said...

UCK! Some medications crack me up, I would rather have the damn ailment then the side effects they cause. There is one they always advertise on TV for.... I can't remember, something benin like erectile disfunction, they make it sound like a miracle etc then just as you are thinking "oh I need that!" they announcer comes on with the list of side effects that basically are an otherwise miserable state... that is if you don't DIE from the medication. I remember watching it one day and Jose was like "Gee that sounds pleasant, what is the point of taking that, you may not have the first prob but you also will not want to live, talk about taking away hope!" LOL

I hope you are feeling better soon. Some meds the side effects are not long lasting, they are only there until your body adjusts. God willing this is one of them! I am sorry you are feeling crappy though!